Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Hi I suffer, from depression and psychosis with negative symptoms

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2008
Answered : 1973 Questions
Question
Hi I suffer, from depression and psychosis with negative symptoms and take 40 mg of fluoxtine and 25 mg of quetiapine in the morning and 400 mg of quetiapine when I go to bed. The medication seems to be working, but I feel like I have crippling anxiety, which feels like is impacting on me a lot every day. Another thing that affects me a lot is how sedating the quetiapine is and the side effects it has. The 400 mg I take when I go to bed unsettles me a and worsens my depression until I get to sleep. Because the quetiapine unsettles me so much I have to very often take 5 mg of diazapam, which I can take three times in a day. The 400 mg of quetiapine forces me to sleep around 12 hours a day minium, even when I'm feeling good. The main thing I'm after is what you suggest I should be taking for the anxiety I seem to be experiencing, if dealt with it seems I'll be going well except for the 12 hours a day the quetiapine forces me to sleep for and the side affects the 400 mg of quetiapine has when I take when I go to bed. The dose of quetiapine I take can't be lowered or the dose higherd, as this has already been tried a lot and the 400 mg of quetiapine I take at bed time and the 25 mg of quetiapine and 40 mg of fluoxtine I take in the morning is the only dose that works for me. Any suggestens to deal with this would be very greatly appreciated?.
Posted Wed, 22 Nov 2017 in Mental Health
 
 
Answered by Dr. Shubham Mehta 4 hours later
Brief Answer:
Buspirone

Detailed Answer:
Hello
Welcome to HCM.
I can understand your concerns.

If any dose changes are not possible for fluoxetine and quetiapine, addition of another anti anxiety drug like buspirone (prescription drug) can help. It is a non sedative drug but it takes some time to show its effect.

Also you can try omega-3 supplements.
Practicing relaxation exercises like deep breathing and meditation can also help.

Kindly discuss this with your doctor.
Feel free to discuss further.

Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor